Oscillating epidemics in a dynamic network model: stochastic and mean-field analysis

Szabó-Solticzky, András, Berthouze, Luc, Kiss, Istvan Z and Simon, Péter L (2016) Oscillating epidemics in a dynamic network model: stochastic and mean-field analysis. Journal of Mathematical Biology, 72 (5). pp. 1153-1176. ISSN 0303-6812

[img]
Preview
PDF - Accepted Version
Available under License Creative Commons Attribution-NonCommercial No Derivatives.

Download (1MB) | Preview

Abstract

An adaptive network model using SIS epidemic propagation with link-type-dependent link activation and deletion is considered. Bifurcation analysis of the pairwise ODE approximation and the network-based stochastic simulation is carried out, showing that three typical behaviours may occur; namely, oscillations can be observed besides disease-free or endemic steady states. The oscillatory behaviour in the stochastic simulations is studied using Fourier analysis, as well as through analysing the exact master equations of the stochastic model. By going beyond simply comparing simulation results to mean-field models, our approach yields deeper insights into the observed phenomena and help better understand and map out the limitations of mean-field models.

Item Type: Article
Keywords: SIS epidemic, Pairwise model, Dynamic network, Oscillation
Schools and Departments: School of Engineering and Informatics > Engineering and Design
School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics
Depositing User: Richard Chambers
Date Deposited: 27 Aug 2015 11:41
Last Modified: 25 Jun 2017 00:23
URI: http://sro.sussex.ac.uk/id/eprint/56260

View download statistics for this item

📧 Request an update